Timelike ruled surfaces with spacelike rulings in IR3 1

Aydemir I., Kasap E.

Kuwait Journal of Science and Engineering, vol.32, no.2, pp.13-24, 2005 (SCI-Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 2
  • Publication Date: 2005
  • Journal Name: Kuwait Journal of Science and Engineering
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.13-24
  • Keywords: Gaussian curvature, Maximal ruled surfaces, Minkowski 3-space, Timelike ruled surfaces
  • Ondokuz Mayıs University Affiliated: Yes


In this paper, the well known theorems given by Bonnet and Chasles in the 3-dimensional Euclidean space are proved for a timelike ruled surface which obtained by a spacelike straight line which moves along a timelike curve. Gaussian curvature function of the ruled surface and some theorems related to this function are expressed. A differential equation of geodesic curves on the surface is obtained. The relationship between the geodesic curvature k g and normal curvature kn of the timelike base curve are also given. Finally, a new classification for the maximal timelike ruled surfaces with spacelike rulings different from the literature has been found.